, Volume 148, Issue 3, pp 601-621

Statistics of shocks in solutions of inviscid Burgers equation

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access

Abstract

The purpose of this paper is to analyze statistical properties of discontinuities of solutions of the inviscid Burgers equation having a typical realizationb(y) of the Brownian motion as an initial datum. This case was proposed and studied numerically in the companion paper by She, Aurell and Frisch. The description of the statistics is given in terms of the behavior of the convex hull of the random process \(w(y) = \int\limits_0^y {(b(\eta ) + \eta )} d\eta \) . The Hausdorff dimension of the closed set of thosey where the convex hull coincides withw is also studied.

Communicated by A. Jaffe